Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 106, NWS St. Louis, MO

July 1, 2001Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2001, 5:00 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2001, 5:00 PM CDT (22:00 UTC)
Expired
Jul 1, 2001, 5:45 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 012200
SVRSTL

MOC099-189-012245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
  SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 545 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MANCHESTER...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH...
  FENTON
  GLENDALE
  SUNSET HILLS
  MURPHY
  CRESTWOOD
  LAKESHIRE
  AFFTON
  MEHLVILLE
  OAKVILLE
  ARNOLD

THE NPRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3867 9046 3853 9059 3831 9040 3850 9016

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:45 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 1, 3:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SUN JUL 1 2001

LOTS OF RADAR ACTVTY SO DISCN WL BE BRF. MDLS IN GEN AGMT WITH
BROADSCALE SYNOP PTTN WITH STG 50H S/WV OVR GT LKS LIFTING NE AND
RDG OVR SW AND TROF OVR ERN US BCMG ESTABLISHED. FLOW OVR FA TO BCM
NWLY WITH SUM S/WV'S MOVG SE IN FLOW TO N.

SUM MDT TO OCNL SVR TSRA HV DVLPD BHND SFC FNT THIS AFTN INTO FAIRLY
SOLID LN AND MOVG S ACRS RGN. ACTVTY SHUD DIMINISH LT AFTN AND BE S
OF FA LT THIS EVE. WL INCLD THIS EVE PD OVR CTRL AND SRN ZNS TO
COVER PCPN CHCS. GOOD COOLDOWN IN STORE AS SFC HI MVS SE OUT OF CAN.
UIN RPTG NELY 20MPH SFC WNDS AT 20Z. BUT COOL WL BE BRF AS HI MVS E
AND SFC WNDS RTN TO SE-S BY LT MON.

NXT S/WV TO ARRV ON WED WITH CHCS TSRA AGAIN THRU THU. REST OF XTNDD
LKS DRY WITH SLGTLY BLO NRML TEMPS.

STL...NONE.

WDB

In the hours before

Special weather statement, Jul 1, 12:15 PM CDT, 4 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT SUN JUL 1 2001

THE SEVERE WEATHER THREAT: NO SEVERE WEATHER EXPECTED.

FOR THE PERIOD:  THIS AFTERNOON...THIS EVENING...AND TONIGHT.

THE WEATHER OUTLOOK: A COLD FRONT WILL CONTINUE SOUTHWARD
ACROSS THE REGION THIS AFTERNOON AND EVENING...TRIGGERING SCATTERED
SHOWERS AND A FEW THUNDERSTORMS...MAINLY TO THE NORTH OF THE FRONT.
ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

BECHTOLD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:52 PM CDTSevere Thunderstorm WarningLSXLincoln23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.